[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.141.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1991

Ototoxic Reaction to Erythromycin

Author Affiliations

From the Departments of Pneumology (Drs Agustí, Gea, and Picado) and Otorhinolaryngology (Dr Ferrán), Hospital Clinic, Faculty of Medicine, Barcelona, Spain.

Arch Intern Med. 1991;151(2):380. doi:10.1001/archinte.1991.00400020124025
Abstract

We report a case of bilateral hearing loss in a patient treated with intravenous erythromycin lactobionate. The ototoxic reaction occurred despite the patient's having normal renal and hepatic function and the fact that serum erythromycin levels were within the predicted normal range. In addition to hearing loss, a marked labyrinthic hyporreflexia was also observed. Hearing loss improved after the treatment was discontinued, but labyrinthic abnormalities persisted suggesting that erythromycin had caused a permanent vestibular damage.

(Arch Intern Med. 1991;151:380)

×